Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

High blood glucose numbers due to cortisone shot
An_253729 posted:
I had a cortisone shot in my right knee this afternoon. When I checked my numbers at dinnertime they were up over 300. I take Novolog and took 4 extra units. My head is pounding and I feel terrible. Anyone else ever experience this. What other symtoms should I expect? Any information would be very much appreciated.
adaptomom responded:
I had a cortisone shot in my elbow last May and did it as a last resort, having heard that cortisone raises blood sugar levels. I did not experience any measurable increase in levels, but I believe that is the exception rather than the rule. The elevation is supposed to be temporary (a few days, I was told) but over 300 is a definite reason to call your doctor, especially if you have physical symptoms. Please do yourself a favor and let your doctor know about this.
laura2gemini2 responded:
I had a cortisone shot in my shoulder last week (the 2nd one I've had). Both times my sugars did go up for about 3 days, then get back to normal. I adjusted my basal insulin to compensate, and drank plenty of fluids.

Cortisone always makes me feel bad the day of and the next day after the injection. This time I was laughing and crying and throwing things all at the same time. Hope yours goes better!

Helpful Tips

Getting blood sugar under control using insulin
I normally like Dr. Gabe Mirkin 's advice and newsletters. But in one of his most recent newsletter articles, he commits the same medical ... More
Was this Helpful?
2 of 6 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.